MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); No Code Available (3191)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), a slow flow event occurred.The target lesion was treated using multiple passes with the oad at low speed.When imaging was performed, the flow was slower than anticipated.The lesion was treated again using multiple passes with the oad at medium speed, however the flow was still observed to be slow.Balloon angioplasty was performed and vasodilators were administered, however the slow flow was not resolved.Balloon angioplasty was performed again in multiple locations within the vessel, however the procedure was completed without resolution of the slow flow.The patient remained hospitalized, and an ulcer present on the toe of the patient prior to the procedure was noted to worsen.Amputation of the toe was performed on (b)(6) and the patient was discharged on (b)(6).Per the physician, the amputation was unrelated to the performance of any csi device.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7341288
Report Number3004742232-2018-00059
Device Sequence Number13838951
Product Code MCW
UDI-Device Identifier10852528005039
UDI-Public(01)10852528005039(17)180831(10)136830
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberPRD-SC30-125
Device Catalogue Number70056-03
Device Lot Number136830
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age68 YR